Radial estimates and the test for sphericity

Research output: Contribution to journalArticle

63 Scopus citations


SUMMARY: The first two moments for random symmetric matrices with radial distributions are given. This result enables one to generalize asymptotic procedures based on the sample covariance matrix to procedures based on a class of estimates for a positive-definite matrix parameter. This class includes the maximum likelihood estimates for the scatter matrix of an elliptical population, and affine-invariant robust estimates of a scatter matrix. Application of the results to the test for sphericity is illustrated.

Original languageEnglish (US)
Pages (from-to)429-436
Number of pages8
Issue number2
StatePublished - Aug 1 1982
Externally publishedYes

All Science Journal Classification (ASJC) codes

  • Statistics, Probability and Uncertainty
  • Applied Mathematics
  • Mathematics(all)
  • Statistics and Probability
  • Agricultural and Biological Sciences (miscellaneous)
  • Agricultural and Biological Sciences(all)

Fingerprint Dive into the research topics of 'Radial estimates and the test for sphericity'. Together they form a unique fingerprint.

  • Cite this